Doctor insights on:
Clonazepam And Liver
I take clonazepam 0.5 mg twice a day. My ALT (SGPT) is 119. Does clonazepam cause any harm to liver?
Klonopin (clonazepam): Klonopin (clonazepam) is extensively metabolized through the liver and an increase in liver function enzymes is listed as a possible adverse reaction. That said, I've never seen that low of a dose cause liver dysfunction. .. But it's theoretically possible. Best to talk to your doctor - as there is likely something else that could be going on. Good luck! ...Read more
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
Clonazepam: Benzodiazepines are rarely associated with elevated liver functions or clinically apparent liver injury and have not caused acute or chronic liver failure. However, there have been a few case reports about Clonazepam irritating the liver [none about Ativan] and therefore it would be considered slightly harsher. Their effect on the liver is probably due to a rarely produced intermediate metabolite. ...Read moreSee 1 more doctor answer
I don't have any liver problems. I have been taking 1mg clonazepam for 1 month. Can this medicine cause lover damage? I read it can elevate enzymes.
klonopin (clonazepam) med for anxiety problems my liver panel normal except GGT went from 68 to 88. Month before test took a higher dose would this cause increase?
Does klonopin (clonazepam) medication for anxiety cause a rise in neutroplis and GGT counts rest of my liver panel normal?
Yes: It can cause liver function test abnormalities. Usually, it is mild and patients can cont to stay on the medication with some monitoring. Of course, Lipitor (atorvastatin) and can do it as well. No reports on Klonopin and Lipitor (atorvastatin) having synergistic affect on liver test abnormalities. ...Read more
I have 3 prescriptions. Zoloft, Nexium (esomeprazole) and clonazepam. Are any of these hard on or dangerous to your liver?
All three of these: Medications are broken down by your liver. If your liver is normal it should not be dangerous. ...Read more
Have taken klonopin 1.5, tegretol 600, lamictal 100, Cymbalta (duloxetine) 60 bipolar-ocd for 8 years-liver functions fine-how long before I have liver problems?
Most likely never: While each of these medications have some potential to affect liver function tests - it being greatest in Tegretol - most of the changes tend to be benign (or harmless). I would worry to much, particularly if you doctors continue to monitor this periodically. Best of luck. ...Read moreSee 1 more doctor answer
giant liver hemagioma liver panel test okay except GGT went up from 68 to 88 in 1year does it mean mass is growing or could it be new med clonzepam?
Anxiety: It can be used for a variety of anxiety disorders, such as being worried excessively all of the time or spikes of anxiety called panic attacks. Clonazepam is a powerful benzodiazepine which are a class medications that should generally be used in the short-term (4-6 weeks) until other medications or therapy start working. Other meds in this class are alprazolam and lorazepam. ...Read more
Benzodiazepine: Klonopin (clonazepam) belongs to a class of medications called benzodiazepines. They are also referred to as sedative-hypnotics & anxiolytics. These medications are used for a variety of indications to include anxiety, insomnia, muscle spasm, seizure, & alcohol withdrawal. All benzodiazepines including Clonazepam are potentially habit forming. Alcohol should be avoided when taking these. ...Read moreSee 1 more doctor answer
Mild to serious. ...: If you been user of Clonazepam for while - should not stop abruptly but rather taper off. Sudden withdraw can cause agitation, dysphoria, confusion, hallucinations, psychoss, sensory disturbances or seizures, muscle twitching, stomach upset, rapid heartbeat.... Consult your doc how to do it safely ...Read moreSee 1 more doctor answer
What could happen if a person overdosed on 2-3grams of propanolol and 60 mgs of klonopin (clonazepam)?
Serious: These are very high doses of both medications. The propanolol can cause severe hypotension or bradycardia, or even cardiac arrest. The klonopin (clonazepam) can cause severe respiratory depression. This person needs to be in the hospital for at least observation, if not medications to support heart rate and blood pressure, and to reverse the klonipin. ...Read more
Risky detox tool: Flumazanil is currently not recommended to treat chronic benzodiazepines by the American College of Medical Toxicology. There is a very real risk that rapid reversal of benzodiazepines can lead to refractory seizures only treatable with barbiturates as flumazanil binds to GABA receptors with greater affinity, which could lead to unopposed glutamate stimulation. Benzodiazepine tapers are better ...Read moreSee 1 more doctor answer
Klonopin (clonazepam) belongs to a class of medications called benzodiazepines. They are also referred to as sedative-hypnotics & anxiolytics. These medications are used for a variety of indications to include anxiety, insomnia, muscle spasm, seizure, & alcohol withdrawal. All benzodiazepines including Clonazepam are potentially habit forming. Alcohol should be ...Read more